Alert archive / Pennsylvania / Flash Flood Warnings in 2009

Flash Flood Warning 15, NWS State College, PA

July 21, 2009Elk County, McKean County, Warren County, Pennsylvania

NWS State College, PA issued this flash flood warning at Jul 21, 2009, 12:16 PM EDT for Elk County, McKean County, Warren County, Pennsylvania. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2009, 12:16 PM EDT (16:16 UTC)
Expired
Jul 21, 2009, 6:15 PM EDT
In force
6 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
None

Counties Elk County, PA, McKean County, PA, Warren County, PA

The radar

The State College radar (KCCX), 123 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 4.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2009-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 99 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2009-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
99 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1079 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KCTP 211616
FFWCTP
PAC047-083-123-212215-
/O.NEW.KCTP.FF.W.0015.090721T1616Z-090721T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1216 PM EDT TUE JUL 21 2009

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN MCKEAN COUNTY...
  WARREN COUNTY...
  NORTHWESTERN ELK COUNTY...

* UNTIL 615 PM EDT...

* AT 1208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  VERY HEAVY RAIN FROM TRAINING THUNDERSTORMS...REDEVELOPING JUST
  TO THE SOUTH OF WARREN COUNTY. THIS AREA OF VERY HEAVY RAIN WILL
  LIKELY EXPAND TO THE NORTHEAST ACROSS THE REST OF THE WARNED AREA
  DURING THE MID TO LATE AFTERNOON HOURS...AHEAD OF A STRONG UPPER 
  LEVEL DISTURBANCE.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KANE...    
  WARREN...GRAND VALLEY...SHEFFIELD AND JOHNSONBURG.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE LIKELY ACROSS PARTS 
OF THE WARNED AREA THIS AFTERNOON...WITH LOCALLY UP TO 3 INCHES 
POSSIBLE. THIS HEAVY RAIN WILL FALL ON TOP OF THE 1 TO 2 INCHES OF 
RAIN WHICH OCCURRED EARLIER TODAY.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS 
OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED 
BRIDGES...DIPS...OR LOW WATER CROSSINGS. TURN AROUND...DONT DROWN 
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO 
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

&&

LAT...LON 4199 7963 4199 7867 4143 7865 4143 7898
      4145 7905 4146 7899 4144 7897 4162 7898
      4162 7961

$$

FORECASTER: LAMBERT/JUNG/EVANEGO/BEACHLER
1 follow-up statement
000 
WGUS71 KCTP 212027
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
427 PM EDT TUE JUL 21 2009

PAC047-083-123-212215-
/O.CON.KCTP.FF.W.0015.000000T0000Z-090721T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCKEAN PA-WARREN PA-ELK PA-
427 PM EDT TUE JUL 21 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR
NORTHWESTERN ELK...WARREN AND WESTERN MCKEAN COUNTIES...

A LULL IN THUNDERSTORMS FOR A FEW HOURS THIS AFTERNOON WILL ALLOW 
MANY AREAS TO DRY OUT...AND THE SMALL STREAMS AND CREEKS TO RECEDE. 
HOWEVER...MORE THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE EARLY THIS 
EVENING. 

ADDITIONAL RAINFALL AMOUNTS OF AN INCH OR MORE ARE POSSIBLE IN THE 
WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KANE...WARREN
AND SHEFFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL COULD CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...FOREST 
ROADS AND LANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW 
LYING AREAS ARE SUBJECT TO FLOODING.

&&

LAT...LON 4199 7963 4199 7867 4143 7865 4143 7898
      4145 7905 4146 7899 4144 7897 4162 7898
      4162 7961

$$

FORECASTER: DANGELO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 11:34 AM EDT, 42 minutes earlier.

Area forecast discussion, Jul 21, 11:34 AM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1134 AM EDT TUE JUL 21 2009

.SYNOPSIS...
AN UPPER LEVEL TROUGH WILL REMAIN WEST OF PENNSYLVANIA THROUGH
THIS WEEKEND. SEVERAL DISTURBANCES ROTATING NORTH/NORTHEAST UP THE
EAST SIDE OF THE TROUGH WILL BRING NUMEROUS SHOWERS AND
THUNDERSTORMS TO PORTIONS OF CENTRAL AND NORTHWESTERN PENNSYLVANIA
(TODAY)...WITH MORE SCATTERED SHOWERS AND THUNDERSTORMS WEDNESDAY
NIGHT OR THURSDAY...AND ONCE AGAIN BY LATE IN THE WEEKEND.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING WILL BE INCREASING
THIS AFTERNOON AND EVENING AS A RATHER COMPACT UPPER LOW...NEAR
KZZV AT 15Z LIFTS NNE (AT 10-15 KTS) TO NEAR KJHW BY LATE TODAY.

REGIONAL RADAR LOOP DEPICTS A CURRENT...RELATIVE MIN IN THE SHRA
AND EARLIER/SCATTERED TSRA ACROSS THE NW MTNS...BUT THIS WILL
CHANGE QUICKLY OVER THE NEXT 1-3 HOURS. SIGNIFICANT BREAKS IN THE
CLOUDS COVER ARE DEVELOPING ACROSS SOUTHERN AND CENTRAL PENN
ATTM...AND THIS WILL HELP TO QUICKLY DESTABILIZE THE AIRMASS JUST
AHEAD OF THE COOL POOL ALOFT. MID LEVEL (850-500 MB) LAPSE RATES
INCREASING TO APPROX 6.5C/KM THIS AFTERNOON AND EARLY THIS
EVENING WILL HELP TO SUPPORT AREAS OF MU CAPES IN THE RANGE OF
1500-1800 J/KG.

THE MAIN FEATURES WORTH NOTING (AND THE ONES THAT PROMPTED THE
ISSUANCE OF THE FLASH FLOOD WATCH) ARE A DISTINCT THETA-E MAX IN
THE 850-700 MB LAYER FROM THE LAUREL HIGHLANDS...TO THE NW
MTNS...COMBINED WITH A BULLSEYE OF STRONG 250 MB DIVERGENCE NEAR
AND JUST TO THE WEST OF KBFD THIS AFTERNOON AND EARLY EVENING.

THE HEAVY RAIN OF 1-2 INCHES THAT FELL THROUGH THE MID MORNING
ACROSS THE NW PENN MTNS HAS DROPPED 1 AND 3 HOURLY FLASH FLOOD
GUIDANCE AMOUNTS TO AS LOW AS 1.2 AND 1.8 INCHES RESPECTIVELY.
THESE VALUES CAN BE EASILY REACHED IN JUST A FEW TRAINING...TSRA
THIS AFTERNOON.

SLIGHTLY...LESSER MID LEVEL LAPSE RATES...AND WEAKER LOW TO MID
LEVEL THETA-E CONVERGENCE/MU CAPES ACROSS THE SUSQ VALLEY...WILL
LEAD TO A LOWER PROBABILITY OF SHOWERS AND TSRA THERE.

FCST MAX TEMPS THIS AFTERNOON (IN THE LOWER TO MID 70S ACROSS THE
MTNS...AND U70S TO LOWER 80S ACROSS THE SUSQ VALLEY) LOOK IN GOOD
SHAPE...GIVEN ENS MEAN 850TEMPS NR 13C.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
SHOWERS WILL DIMINISH FROM SW TO NE TONIGHT AS UPPER LOW LIFTS
NORTH OF PA. CLEARING SKIES AND ARRIVAL OF DRIER AIR SHOULD ALLOW
TEMPS TO DIP INTO THE 50S OVR THE ALLEGHENIES...WHILE READINGS
REMAIN IN THE 60S FURTHER EAST. RECENT RAIN...CLEARING SKIES AND
LGT WIND SUGGEST AREAS OF FOG WILL BE LIKELY LATE TONIGHT.

A LULL IN THE SHOWERS EARLY WED WILL LIKELY ONCE AGAIN GIVE WAY
TO SCT CONVECTION BY AFTN AHEAD OF NEXT SHORTWAVE APPROACHING
FROM THE GRT LKS. DEEP SOUTHERLY FLOW WILL RESULT IN INCREASING
HUMIDITY ACROSS THE REGION WILL DWPTS RISING THRU THE 60S. ENS
DATA CURRENTLY SUPPORTS POPS NR 50PCT ACROSS MOST OF THE AREA WED
AFTN. DESPITE LIMITED SUNSHINE...TEMPS SHOULD APPROACH NORMAL JULY
READINGS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
MODELS IN FAIRLY GOOD AGREEMENT WITH RESPECT TO TIMING OF NEGATIVE
TILTED SHORTWAVE WED NIGHT. THUS...FEEL CONFIDENT ENOUGH TO BUMP
POPS UP TO THE LIKELY CATEGORY. ANOMALOUS SOUTHERLY LL JET AND
ASSOCIATED +1 TO +2SD PWATS PROGGED TO TRAVERSE THE AREA WED
NITE/EARLY THURS IN ADVANCE OF SFC COLD FRONT AND LATEST MREF
PLUMES SUPPORT HIGH POPS.

BY THURSDAY...MODELS DIVERGE WITH RESPECT TO HOW FAR EAST THE
COLD FRONT GETS. WILL LEAN TOWARD THE LATEST ENS SOLUTION OF FRONT
SLOWING DOWN OVR CENTRAL PA THURS...RESULTING IN A GOOD CHC OF
REINVIGORATED CONVECTION THURS AFTN...ESP EASTERN ZONES.

ENSEMBLES PROG A RELATIVELY DRY END TO THE WEEK...AS FRONTAL
BOUNDARY PUSHES EAST OF PA. WILL HOLD ONTO LOW CHC POPS ONLY
ACROSS EASTERN PA. LATEST GEFS...AS WELL AS OPER EC/GEM...DEPICT A
MAINLY DRY SAT. HOWEVER...APPROACH OF NEXT SHORTWAVE COULD PRODUCE
A CHC OF SHRA/TSRA LATE SAT OVR THE NW MTNS. SAT ALSO LOOKS LIKE
THE WARMEST DAY IN FCST PERIOD. MEAN 850 TEMPS SURGING TO NR 18C
COULD SUPPORT A RUN AT 90F IN SOME VALLEY LOCATIONS.

BULK OF MED RANGE GUIDANCE SUGGESTING A GOOD CHC OF SHRA/TSRA ON
SUNDAY WITH ARRIVAL OF NEXT SHORTWAVE. THUS...HAVE INCREASED THE
POPS ACCORDINGLY. HOWEVER...PLENTY OF UNCERTAINTY WILL RESPECT TO
HOW QUICKLY ASSOCIATED COLD FRONT CAN CLEAR CENTRAL PA...SO
SHOWERY WX COULD POTENTIALLY PERSIST INTO MONDAY.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
A PERSISTENT UPPER LEVEL TROUGH ENCOMPASSING MUCH OF THE ERN U.S.
WILL KEEP UNSETTLED WEATHER IN THE FCST THROUGH WEDNESDAY. AREAS
OF FOG OVERNIGHT ACROSS WRN AIRFIELDS...JST/AOO/BFD IN THE WAKE OF
LIGHT SHOWERS WILL PERSIST THROUGH 15Z BEFORE LIFTING TO MAINLY
VFR FOR TODAY. VFR ACROSS THE EAST AS WELL WITH SCT LIGHT SHOWERS
POSS THUR THE DAY..ESP THIS AFTN...UNDER BKN TO OVC MID DECK OF CLOUDS.

OUTLOOK... TUE...VFR...BUT SCT MVFR IN AFTN SHRA/TSRA.
LATE TUE-WED...MVFR CIGS.
THUR AND FRI...PERIODS OF MVFR CIGS AND SCATTERED SHOWERS AND
TSRA - MAINLY DURING THE MID TO LATE AFTERNOON HOURS BOTH DAYS.
SAT...LIKELY VFR...WITH MVFR IN SCT SHRA/TSRA.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR PAZ004>006-
010-011-017-024-033.

&&

SYNOPSIS...FITZGERALD/LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...FITZGERALD
LONG TERM...FITZGERALD/BEACHLER
AVIATION...JUNG/GARTNER
Hazardous weather outlook, Jul 21, 11:03 AM EDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1103 AM EDT TUE JUL 21 2009

PAZ006-011-017-024-033-221515-
POTTER-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-
1103 AM EDT TUE JUL 21 2009

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

A LOW PRESSURE SYSTEM...CENTERED OVER SOUTHEASTERN OHIO LATE THIS
MORNING...WILL TRACK TO THE NORTH NORTHEAST ACROSS NORTHWESTERN
PENNSYLVANIA THIS AFTERNOON. THIS SYSTEM WILL PRODUCE NUMEROUS
SHOWERS...AND IN SOME LOCATIONS...TRAINING THUNDERSTORMS.

THE MAIN IMPACT OF THESE HEAVY SHOWERS AND THUNDERSTORMS WILL BE
LOCALIZED...ADDITONAL RAINFALL OF 1 TO 2 INCHES. THE HIGHER END
AMOUNTS OF AROUND 2 INCHES...FALLING IN JUST A 1 TO 2 HOUR PERIOD
WILL PRODUCE THE THREAT FOR FLASH FLOODING...ESPECIALLY ACROSS
WARREN COUNTY...NORTHWESTERN ELK...AND WESTERN MCKEAN COUNTIES
WHERE SIMILAR AMOUNTS OF HEAVY RAIN FELL THROUGH THE MID MORNING
HOURS.

A FEW OF THE STORMS COULD BECOME STRONG ENOUGH TO PRODUCE BRIEF
DOWNBURST WINDS OF 40 TO 50 MPH...AND HAIL BETWEEN ONE HALF...AND
THREE QUARTERS OF AN INCH ACROSS THE REGION THIS AFTERNOON AND
EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY OF WIDESPREAD...HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT HEAVY RAINFALL AND FLOODING...ALONG
WITH ANY STRONG WIND GUSTS AND HAIL TO THE NATIONAL WEATHER
SERVICE.

PAZ012-018-019-025>027-034-035-037-041-045-221515-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SOUTHERN CLINTON-
1103 AM EDT TUE JUL 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

A LOW PRESSURE SYSTEM...CENTERED OVER SOUTHEASTERN OHIO LATE THIS
MORNING...WILL TRACK TO THE NORTH NORTHEAST ACROSS NORTHWESTERN
PENNSYLVANIA THIS AFTERNOON. THIS SYSTEM WILL PRODUCE SCATTERED
SHOWERS...AND THUNDERSTORMS. TRAINING THUNDERSTORMS WITH LOCALLY
HEAVY RAINFALL OF OVER ONE INCH ARE POSSIBLE IN A FEW LOCATIONS.

A FEW OF THE STORMS COULD BECOME STRONG ENOUGH TO PRODUCE BRIEF
DOWNBURST WINDS OF 40 TO 50 MPH...AND HAIL BETWEEN ONE HALF...AND
THREE QUARTERS OF AN INCH ACROSS THE REGION THIS AFTERNOON AND
EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY OF WIDESPREAD...HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT HEAVY RAINFALL AND ANY FLOODING...ALONG
WITH STRONG WIND GUSTS AND HAIL TO THE NATIONAL WEATHER SERVICE.

PAZ004-005-010-221515-
WARREN-MCKEAN-ELK-
1103 AM EDT TUE JUL 21 2009

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

A LOW PRESSURE SYSTEM...CENTERED OVER SOUTHEASTERN OHIO LATE THIS
MORNING...WILL TRACK TO THE NORTH NORTHEAST ACROSS NORTHWESTERN
PENNSYLVANIA THIS AFTERNOON. THIS SYSTEM WILL PRODUCE NUMEROUS
SHOWERS...AND IN SOME LOCATIONS...TRAINING THUNDERSTORMS.

THE MAIN IMPACT OF THESE HEAVY SHOWERS AND THUNDERSTORMS WILL BE
LOCALIZED...ADDITONAL RAINFALL OF 1 TO 2 INCHES. THE HIGHER END
AMOUNTS OF AROUND 2 INCHES...FALLING IN JUST A 1 TO 2 HOUR PERIOD
WILL PRODUCE THE THREAT FOR FLASH FLOODING...ESPECIALLY ACROSS
WARREN COUNTY...NORTHWESTERN ELK...AND WESTERN MCKEAN COUNTIES
WHERE SIMILAR AMOUNTS OF HEAVY RAIN FELL THROUGH THE MID MORNING
HOURS.

A FEW OF THE STORMS COULD BECOME STRONG ENOUGH TO PRODUCE BRIEF
DOWNBURST WINDS OF 40 TO 50 MPH...AND HAIL BETWEEN ONE HALF...AND
THREE QUARTERS OF AN INCH ACROSS THE REGION THIS AFTERNOON AND
EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY OF WIDESPREAD...HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT HEAVY RAINFALL AND FLOODING...ALONG
WITH ANY STRONG WIND GUSTS AND HAIL TO THE NATIONAL WEATHER
SERVICE.

PAZ028-036-042-046-049>053-056>059-063>066-221515-
JUNIATA-FRANKLIN-SULLIVAN-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
1103 AM EDT TUE JUL 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

A LOW PRESSURE SYSTEM...CENTERED OVER SOUTHEASTERN OHIO LATE THIS
MORNING...WILL TRACK TO THE NORTH NORTHEAST ACROSS NORTHWESTERN
PENNSYLVANIA THIS AFTERNOON. THIS SYSTEM WILL PRODUCE SCATTERED
SHOWERS...AND THUNDERSTORMS. TRAINING THUNDERSTORMS WITH LOCALLY
HEAVY RAINFALL OF OVER ONE INCH ARE POSSIBLE IN A FEW LOCATIONS.

A FEW OF THE STORMS COULD BECOME STRONG ENOUGH TO PRODUCE BRIEF
DOWNBURST WINDS OF 40 TO 50 MPH...AND HAIL BETWEEN ONE HALF...AND
THREE QUARTERS OF AN INCH ACROSS THE REGION THIS AFTERNOON AND
EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY OF WIDESPREAD...HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT HEAVY RAINFALL AND ANY FLOODING...ALONG
WITH STRONG WIND GUSTS AND HAIL TO THE NATIONAL WEATHER SERVICE.

LAMBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 8:56 AM EDTAreal Flood AdvisoryCTPElk, McKean, Warren3 hr
Jul 21, 10:44 AM EDTFlash Flood WatchCTPCambria, Cameron, Clearfield, Elk, McKean, Potter and 3 more15 hr
Jul 21, 12:32 PM EDTAreal Flood AdvisoryCTPColumbia, Northumberland, Schuylkill3 hr
Jul 21, 5:26 PM EDTSpecial Weather StatementCTPElk64 min
Jul 21, 5:37 PM EDTSpecial Weather StatementCTPSomerset23 min
Jul 21, 5:57 PM EDTSpecial Weather StatementCTPSomerset33 min
Jul 21, 6:28 PM EDTSpecial Weather StatementCTPElk47 min
Jul 21, 6:33 PM EDTSpecial Weather StatementCTPSomerset42 min
Jul 21, 7:09 PM EDTAreal Flood AdvisoryCTPCambria111 min
Jul 21, 7:32 PM EDTSpecial Weather StatementCTPCambria28 min
Jul 21, 7:55 PM EDTSpecial Weather StatementCTPBlair65 min

Nearby

Flash Flood Warnings in Pennsylvania, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.